MAUDE Adverse Event Report: AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG VEGA SYSTEM® PS+; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX221
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adverse event is filed under ais reference xc (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant the knee implant was defective and failed prematurely because the ceramic coated surface fails to properly adhere to the cement.Reportedly the patient underwent a revision proceedure on (b)(6) 2025.Additional information has been requested but not yet provided.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(6) (b)(4).Investigation results: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.Batch history review: the device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.Conclusion and measures / preventative measures: a definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).No explants were provided for evaluation.Nine (9) photographs were provided.Evaluation of the photographs determined the following: the femoral component (nx031z) shows nearly no bone cement adhesive bone cement on the intended area.The tibial component (nx054z) shows bone cement adhesive on nearly the whole intended area.The post of the meniscal component is broken.Furthermore, the meniscal component is still fixed on the tibial component.The device history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.Conclusion/preventive measures: on the basis of the current information and without the complained medical device being available for investigation, a clear root cause cannot be drawn.In the event that the complained medical device will be provided for investigation in the future, an update of this report will be provided unsolicited.
 
Additional Manufacturer Narrative
The adverse event is filed under ais reference (b)(4).Updated information: b5 event description updated, b6 relevant tests/laboratory data, b7 relevant history, d1 brand name, d4 device information updated, f9 approximate age of device.Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant, on (b)(6) 2023, the patient underwent revision arthroplasty of the right knee due to a failed unicompartmental knee replacement.During the procedure, the components were exposed and removed, and the knee was converted to a total knee arthroplasty.Trial components demonstrated appropriate alignment and stability.The final components were implanted using bone cement.The wound was irrigated and closed in layers, and the patient was transferred to recovery in good condition with no intraoperative complications reported.Subsequently, on october 6, 2025, the patient underwent an additional revision procedure of the right knee.During the procedure, the existing components and residual cement were removed.The femur and tibia were prepared, and new components were implanted with bone cement.Trialing demonstrated stability through range of motion with no varus or valgus laxity and appropriate patellar tracking.The wound was closed and the patient was transferred to recovery in good condition.

Brand Name
VEGA SYSTEM® PS+
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key23534997
Report Number3005673311-2025-00136
Device Sequence Number21374192
Product Code JWH
UDI-Device Identifier04046963811198
UDI-Public(01)04046963811198(11)230113(17)280112(10)52810874
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
Report Date (Section F) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX221
Device Catalogue NumberNX221
Device Lot Number52810874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/29/2025
Device Age38 MO
Event Location Hospital
Date Report to Manufacturer10/29/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date11/25/2025
03/16/2026
04/06/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA11/12/2025